Alert archive / Georgia / Dense Smoke Advisories in 2012
Dense Smoke Advisory 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense smoke advisory at Apr 12, 2012, 3:22 PM EDT for 7 counties in Georgia; Jefferson County, Madison County, Florida. It took effect at Apr 12, 2012, 10:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:22 PM EDT (19:22 UTC)
- In effect from
- Apr 12, 2012, 10:00 PM EDT
- Expired
- Apr 13, 2012, 3:06 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Jefferson County, FL, Madison County, FL, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS72 KTAE 121922 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 PM EDT THU APR 12 2012 ...A DENSE SMOKE ADVISORY IS IN EFFECT FROM 10 PM EDT THIS EVENING TO 8 AM EDT FRIDAY MORNING FOR PORTIONS OF SOUTH CENTRAL GEORGIA AND THE BIG BEND OF FLORIDA... .SMOKE FROM THE LARGE WILDFIRE ALONG THE BAKER/COLUMBIA COUNTY LINE WILL SPREAD WESTWARD TONIGHT AND AFFECT AREAS ALONG I-10 AND I-75...INCLUDING VALDOSTA. FLZ018-019-GAZ146>148-158>161-131200- /O.NEW.KTAE.SM.Y.0007.120413T0200Z-120413T1200Z/ INLAND JEFFERSON-MADISON-COLQUITT-COOK-BERRIEN-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...MONTICELLO...MADISON...GREENVILLE... MOULTRIE...ADEL...SPARKS...NASHVILLE...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 322 PM EDT THU APR 12 2012 ...DENSE SMOKE ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE SMOKE ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY. * VISIBILITY...BETWEEN 1 AND 3 MILES IN MOST AREAS...WITH ISOLATED POCKETS BELOW 1 MILE POSSIBLE. * IMPACTS...TRAVEL HAZARDS AND DELAYS ARE POSSIBLE ON AREA ROADS AND HIGHWAYS TONIGHT. PERSONS WITH ASTHMA OR OTHER RESPIRATORY DIFFICULTIES SHOULD REMAIN INDOORS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE SMOKE ADVISORY MEANS SMOKE FROM AREA FIRES WILL CREATE LIMITED VISIBILITIES OF 3 MILES OR LESS AND POTENTIAL BREATHING DIFFICULTIES. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ DVD
1 follow-up statement
809 WWUS72 KTAE 130706 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 306 AM EDT FRI APR 13 2012 ...THE DENSE SMOKE ADVISORY HAS BEEN CANCELLED FOR EASTERN SECTIONS OF SOUTH CENTRAL GEORGIA AND EASTERN SECTIONS OF THE FLORIDA BIG BEND... FLZ018-019-GAZ146>148-158>161-130815- /O.CAN.KTAE.SM.Y.0007.000000T0000Z-120413T1200Z/ INLAND JEFFERSON-MADISON-COLQUITT-COOK-BERRIEN-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...MONTICELLO...MADISON...GREENVILLE... MOULTRIE...ADEL...SPARKS...NASHVILLE...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 306 AM EDT FRI APR 13 2012 ...THE DENSE SMOKE ADVISORY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE DENSE SMOKE ADVISORY. RECENT SHORTWAVE INFRARED SATELLITE IMAGERY HAS INDICATED THAT THE LARGE WILDFIRE IN NORTHERN BAKER AND COLUMBIA COUNTIES IN FLORIDA HAS COOLED OFF QUITE A BIT. THIS HAS RESULTED IN NO REPORTS OF VISIBILITY RESTRICTIONS IN THE AREA ONCE COVERED BY THE DENSE SMOKE ADVISORY DESPITE THE WIND SHIFT TO THE EAST. HOWEVER... DURING THE HEATING OF THE DAY TODAY...THIS FIRE COULD GROW IN SIZE AND HEAT CONTENT ONCE AGAIN...WHICH COULD POSSIBLY CREATE SOME SMOKE PROBLEMS ONCE AGAIN FOR PARTS OF THE AREA. $$ 17-GOULD
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense smoke advisory went out at Apr 12, 10:34 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 12, 10:34 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EDT Thu Apr 12 2012
.UPDATE...
High pressure is the dominant weather feature across the area,
providing clear skies and mild temperatures. The only concern is the
smoke plume from the large fire along the Baker/Columbia county
line. Satellite imagery shows that the outer edges of this plume are
already starting to shift into Dixie and Lafayette counties this
morning, and as the wind becomes more easterly over the next 24
hours, the plume is expected to continue shifting westward. We have
already added areas of smoke into the forecast for portions of the
southeast big bend today, and this will likely be expanded to
include a larger area tonight into Friday once we see the latest 12z
Hysplit runs. Portions of I-10 and I-75 will likely be impacted. A
dense smoke advisory is possible for portions of the area tonight
depending on the 12z model guidance.
&&
.AVIATION...
VFR conditions are expected to prevail through the day with winds
becoming northeasterly around 10 knots. As winds gradually become
more due east late in the period, the next forecast cycle will have
to consider adding smoke into at least KVLD and possibly KTLH and
KABY depending on what the latest Hysplit model runs show.
&&
.MARINE...
Winds and seas should diminish some this afternoon after the
northeasterly surge this morning. Then, after a lull through Friday,
a rather extended period of cautionary to near small craft advisory
levels will begin later on Friday night and may last through much of
the weekend as the pressure gradient tightens across the marine
area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 49 80 54 82 / 0 0 0 0 0
Panama City 74 54 78 61 80 / 0 0 0 0 0
Dothan 74 45 79 53 82 / 0 0 0 0 0
Albany 72 46 77 52 82 / 0 0 0 0 0
Valdosta 74 50 81 53 82 / 0 0 0 0 0
Cross City 78 51 81 54 82 / 0 0 0 0 0
Apalachicola 74 54 76 61 78 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning until 6 PM CDT this evening for Coffee-Dale-
Geneva-Henry-Houston.
GA...None.
FL...Red Flag Warning until 8 PM EDT /7 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
Fire Weather Watch from Friday afternoon through Friday evening
for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Jefferson-Inland Walton-Jackson-Leon-Liberty-Madison-
Washington.
GM...None.
&&
DVDHazardous weather outlook, Apr 12, 10:48 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1048 AM EDT THU APR 12 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-131100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1048 AM EDT THU APR 12 2012 /948 AM CDT THU APR 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF SMOKE WILL BE A CONCERN STARTING TODAY OVER THE SOUTHEAST BIG BEND AND EXPANDING WESTWARD AND NORTHWARD TONIGHT TO INCLUDE PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AS WELL AS MORE OF THE BIG BEND. REDUCED VISIBILITY IS POSSIBLE ACROSS PORTIONS OF I-10 AND I-75 TONIGHT...AND A DENSE SMOKE ADVISORY FOR SOME AREAS MAY BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AREAS OF SMOKE WILL LIKELY LINGER INTO FRIDAY. OTHERWISE...FAIR WEATHER WITH A STEADY WARMING TREND WILL BEGIN ON FRIDAY AND LINGER INTO EARLY NEXT WEEK. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY AND WEDNESDAY...BUT NO STRONG TO SEVERE STORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:20 AM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 4 more | 13 hr |
| Apr 12, 5:17 PM EDT | Red Flag Warning | TAE | Bay, Walton, Washington | 27 hr |
Nearby
Dense Smoke Advisories in Georgia, 2012Dense Smoke Advisories in Florida, 2012Every dense smoke advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.